MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC181400
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Aneurysm expansion (4597)
Date of Event 11/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2016, the patient was implanted with gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm.The right common iliac was aneurysmal proximally at the time of initial repair.Reportedly, pre-treatment computed tomography angiography (cta) showed that the maximum diameter of the aortic aneurysm/lesion was 58mm.The right iliac artery measurement was 18 mm proximally and 16mm distally.Patient tolerated the procedure.From (b)(6) 2016 to (b)(6) 2022 the follow up scans determined that the maximum diameter of the aortic aneurysm/lesion decreased in size from 58mm to 40.4mm.However, the right common iliac artery aneurysm grew to 25 mm just beyond the end of the graft.Reportedly, with that distal growth, the distal limb lost apposition to the wall of the artery as it became more aneurysmal, but it should be noted that there has never been an endoleak in that area.According to the physician, there was not a failure of the graft.On (b)(6) 2023, it was confirmed the right common iliac artery aneurysm enlargement and the patient underwent endovascular procedure.The (b)(4)was extended with a 14x10 bridge and then a 27x14 bell bottom contralateral limb.The physician was able to get a good seal with the extension of the graft to the hypogastric artery.The patient is doing fine.This was picked up on annual ultrasound imaging and confirmed with ct.According to the physician, perhaps could have been avoided with embolization of the hypogastric artery and extension into the external iliac at the initial procedure.The physician believes that it was just progression of disease.
 
Additional Manufacturer Narrative
H.6.Code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device remains implanted and is not available for analysis.Code e2402- was used to cover the disease progression.Code a24- according to the physician, there was no a failure of the graft.Code g07002- according to the physician, this is not a device problem.The physician believes that it was just progression of disease.The physician believes that it would be better to do embolization of the hypogastric artery and extension into the external iliac at the time of the initial procedure.Codes d10 and d1001- according to the physician, there was no a failure of the graft.The physician believes that it was just progression of disease.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to aneurysm enlargement.Intervention or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), additional considerations for patient selection include but are not limited to: patient¿s anatomical suitability for endovascular repair.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SUNNYVALE B/P
1327 orleans drive
sunnyvale CA 94089
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18196389
Report Number2953161-2023-01192
Device Sequence Number20471521
Product Code MIH
UDI-Device Identifier00733132618699
UDI-Public00733132618699
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue NumberPLC181400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Initial Report FDA Received Date11/22/2023
Date Device Manufactured10/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age53 YR
Patient SexMale
Patient Weight98 KG
Patient RaceWhite